Alert archive / Louisiana / Small Craft Advisories in 2020

Small Craft Advisory 21, NWS New Orleans, LA

February 28, 2020

NWS New Orleans, LA issued this small craft advisory at Feb 28, 2020, 9:08 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2020, 9:08 PM CST (03:08 UTC)
Expired
Feb 29, 2020, 3:33 AM CST
In force
6 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

231 
WHUS74 KLIX 290308
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
908 PM CST Fri Feb 28 2020

GMZ555-557-575-577-291115-
/O.NEW.KLIX.SC.Y.0021.200229T0308Z-200229T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
908 PM CST Fri Feb 28 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Boothville LA to Southwest Pass of 
  the Mississippi River out 20 nm, Coastal waters from 
  Pascagoula Mississippi to Stake Island out 20 NM, Coastal 
  Waters from Stake Island LA to Southwest Pass of the 
  Mississippi River from 20 to 60 nm and Coastal waters from 
  Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 
  NM.

* WHEN...Until 6 AM CST Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
809 
WHUS74 KLIX 290933
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
333 AM CST Sat Feb 29 2020

GMZ555-557-575-577-291045-
/O.CAN.KLIX.SC.Y.0021.000000T0000Z-200229T1200Z/
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
333 AM CST Sat Feb 29 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind speeds have eased considerably since midnight, so the Small 
Craft Advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 4:16 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Feb 28, 4:16 PM CST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
416 PM CST Fri Feb 28 2020

.SHORT TERM (Tonight through Monday)...

Dry tranquil weather will prevail through the weekend with surface
high pressure gradually moving from the central Gulf coast region
to off the south Atlantic coast. Skies are expected to be mainly
clear/mostly sunny going through Saturday before partly cloudy
skies return Sunday. A low pressure system will be taking shape
off the California and Baja coast Sunday into Monday and flow
aloft will be transiting to zonal then southwest across the
central Gulf coast region. A chance of showers will return to
mainly northern/western portions of forecast area Sunday night
into Monday as a weak shortwave trough passes through the lower
Mississippi valley. Temperatures will be returning to near normal
to above normal during the period.

.LONG TERM (Tuesday through Friday)...

Models have substantial timing differences bringing southwest
storm system (major shortwave trough and associated surface
low/cold front) through the central Gulf coast region Tuesday
night through Wednesday night. Have the highest chances of showers
and thunderstorms Tuesday into Wednesday. The amount of shear and
instability may be supportive of locally strong to possibly severe
thunderstorms over portions of the area during this time, but
there is still quite a bit of uncertainty regarding the amount of
threat. The system and cold front should push through Wednesday
night or Thursday bringing dry and cooler conditions back to the
region.

&&

.AVIATION...

VFR conditions are expected to prevail through Saturday.

&&

.MARINE...

A cold front will be pushing off the central to eastern Gulf coast
this evening which will usher in a period of moderate to breezy
northwest winds most of tonight, so Small Craft Exercise Caution
headlines will remain in effect. Once those winds start to ease
late tonight and Saturday, marine areas should be quiet until
moderate onshore flow kicks in late Sunday into Monday. A potent
upper level storm system and associated low pressure system will
approach the region Tuesday into Wednesday which will likely
produce stronger onshore winds around 20 knots at times, and there
will be a chance of showers and thunderstorms as a cold front
approaches the coastal areas.

&&

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Forecast support for Stennis Space Center.
            River Flood Warnings

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  39  67  45  68 /   0   0   0   0
BTR  39  70  46  72 /   0   0   0   0
ASD  38  68  45  70 /   0   0   0   0
MSY  44  68  50  70 /   0   0   0   0
GPT  42  66  47  66 /   0   0   0   0
PQL  39  68  45  69 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

TD

Nearby

Small Craft Advisories in Louisiana, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.